# SDR CA000301004

- Difficulty date: February 9, 2000
- Submitted: April 14, 2000
- Operation: Air carrier
- Make and model: Piper PA-28-140
- Aircraft time: 3,938 hours
- Engine: Lyc O320E3D
- System (JASC): 7160 · Engine Air Intake System
- Part: Retainer
- Part number: 6577800
- Condition: Damaged
- Location: Air Filter
- Part time: 4,171 hours
- Component: Engine Air Intak, Lyc, O320E3D
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

(CAN) DURING CRUISE OPERATIONS, THE THUMB SCREW (PIPER P/N 63674-00) BECAME LOOSE OWING TO WORN PLASTI-LOK ON THE ANCHOR PLATE WHICH IS MOUNTED ON THE AIR FILTER RETAINING ASSEMBLY; WHICH IS THE ONLY ATTACHING POINT FOR THE AIR FILTER RETAINING ASSEMBLY.  THE THUMBSCREW BACKED COMPLETELY OFF AND DEPARTED FROM THE SCENE. THE RETAINING ASSEMBLY THEN FELL FORWARD AND DOWN WITH THE AIRFLOW.  DURING LANDING IT WAS SUSPECTED THAT AS THE AIRFLOW SLOWED, THE RETAINING ASSEMBLY FELL FORWARD, HANGING BY THE LANDING LIGHT WIRES MAKING CONTACT WITHE PROPELLER.
